MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens, -12.50/+2.0/073 (sphere/cylinder/axis), in the patients right eye (od), on 19-dec-2023.The patient experienced a refractive surprise and the lens remained implanted.The cause of the event was unknown.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A4: unk.A5: unk.A6: unk.D6b: unk.H6: work order search: no similar complaint was reported for units within the same lot.Claim # 733997.
 
Additional Manufacturer Narrative
The lens was removed on (b)(6) 2024.The lens was replaced with another same model/length but different power lens and the problem was resolved.The eye is fine and the patient is happy.Claim #(b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation - lens was returned in liquid in microcentrifuge vial.Visual inspection found haptic broken and fibre on lens surface.Dimensional and functional inspection found the lens to be within specifications.Claim #: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18839339
Report Number2023826-2024-00858
Device Sequence Number18006583
Product Code QCB
UDI-Device Identifier00840311308439
UDI-Public00840311308439
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer04/18/2024
01/28/2025
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date05/10/2024
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale